In April of 2005 I had a Mirena placed after the birth of my second child. I was recovering from the birth and was starting to exercise and feel good again. Immediately after the placement I lost all my energy and my desire to exercise. While I thought that was weird, I dismissed it as a post-partum swing. But when I didn't recover my energy after a few month I spoke with my doctor. She told me that it was unrelated to the Mirena and that it was probably still postpartum issues.
My symptoms include: depression, sore joints, cyclical hair loss, lack of energy, volatile temper, dry irritated eyes, disinterest in exercise, sleep disturbance, difficulty concentrating, decreased libido, and increased skin problems.
Well, today, after two years of being told that my symptoms had nothing to do with the Mirena, I finally had it removed against my doctor’s advice. After I did, I decided to look up the possible side effects of removal online. And here I find that many other women have experienced similar symptoms while using the Mirena coil. So why is it that the doctors are unwilling to see these might just be connected? I do believe that my doctors are well-intentioned. But they certainly thought I was misguided when I asked to remove the device.
After reading these posts, I have hope that my decision was correct. And I am looking forward to being on a natural cycle again, periods and all.
Good luck to all. I hope the return to your pre-Mirena selves goes smoothly!